Pfizer Vaccine Potentially Linked to Hearing Loss Pfizer Vaccine Potentially Linked to Hearing Loss

The World Health Organization is investigating rare instances of hearing loss and other auditory disturbances associated with COVID-19 vaccinations – primarily the Pfizer-BioNTech shots, according to a report from WHO.

Of 11 billion doses given, a WHO newsletter reported 164 cases of hearing loss worldwide among people who had received Pfizer-BioNTech, Moderna or AstraZeneca shots.

There were 367 cases of tinnitus, a hearing condition that causes disrupting ringing, hissing, clicking, roaring or humming in one or both ears. Onset ranged from several minutes to several days, with most occurring within a day.

About 80 percent of the reported tinnitus cases developed after the Pfizer-BioNTech vaccine, according to WHO’s analysis.

The average age of those who reported hearing loss is 47 years old, and most were healthy with no previous conditions. The average age of people who suffered from tinnitus is 48, and nearly 75 percent of them are women. A third worked in health care.

“Awareness of this possible link may help healthcare professionals and those vaccinated to monitor symptoms and seek care, as appropriate,” the authors noted. “As there is still only limited data in the literature providing evidence for this link, further monitoring is required.”

Source

WHO Pharmaceuticals Newsletter